Alert archive / Missouri / River Flood Warnings in 2007

River Flood Warning 153, NWS Kansas City, MO

October 15, 2007Buchanan County, Platte County, Missouri; Atchison County, Kansas

NWS Kansas City, MO issued this river flood warning at Oct 15, 2007, 8:29 AM CDT for Buchanan County, Platte County, Missouri; Atchison County, Kansas. It took effect at Oct 16, 2007, 3:20 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2007, 8:29 AM CDT (13:29 UTC)
In effect from
Oct 16, 2007, 3:20 AM CDT
Expired
Oct 17, 2007, 5:14 AM CDT
In force
26 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Atchison County, KS, Buchanan County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Atchison (ATCK1).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06818300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 6:16 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 15, 6:16 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 AM CDT MON OCT 15 2007

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/ISSUED 425 AM CDT MON OCT 15 2007/

CLOSED UPPER LOW CENTERED OVER NORTHWEST KS WILL CONTINUE TO AFFECT
OUR WEATHER THROUGH TUESDAY. THE BAND OF SHOWERS AND THUNDERSTORMS
WHICH MOVED INTO THE WESTERN SECTIONS OF THE CWA AROUND MIDNIGHT HAS
FALLEN APART OVER THE LAST COUPLE OF HOURS. BEST BET FOR SHOWERS
THIS MORNING WILL BE OVER THE EASTERN AND NORTH CENTRAL CWA. STILL
CONCERNED WE COULD SEE SCATTERED THUNDERSTORMS REFORM OVER THE
WESTERN CWA ALONG AND AHEAD OF A WEAK COLD FRONT/WIND SHIFT LINE.
SATELLITE IMAGERY DEPICTS A COMPACT VORTICITY MAX AND SHORTWAVE
LIFTING NORTHEAST THROUGH THE TX PANHANDLE. NAM/GFS PICK UP ON THIS
FEATURE...ESPECIALLY AT 700MB. DIFFERENTIAL PVA WITH THIS FEATURE IS
EXPECTED TO OVERSPREAD THE FRONTAL BOUNDARY OVER NORTHWEST
MO/SOUTHWEST IA THIS AFTERNOON. ISOLATED SEVERE STORMS ARE CERTAINLY
POSSIBLE BUT IT WILL BE DEPENDANT UPON THE DEGREE OF INSTABILITY.
850MB MOISTURE IS EXPECTED TO BE RATHER SPARSE AND EXTENSIVE LOW
LEVEL CLOUDINESS WILL SUPPRESS THE HEATING AND THUS DEGREE OF
INSTABILITY. WRAP AROUND CLOUD COVER/PATCHY RAIN IN THE NORTHWEST
QUADRANT OF THE SURFACE LOW IS EXPECTED TO SPREAD INTO NORTHWEST
MISSOURI THIS MORNING AND CONTINUE EASTWARD ACROSS NORTHERN MO
DURING THE AFTERNOON. NOT MUCH IN THE WAY OF CHANGES MADE TO MAX
TEMPERATURES.

AS THE UPPER LOW TRANSLATES EASTWARD ACROSS IA EXPECT TO SEE
EXTENSIVE WRAP AROUND CLOUDINESS SPILL SOUTHWARD TOWARDS THE MO
RIVER OVERNIGHT. THE SOUTHERN EDGE OF THESE CLOUDS SHOULD PULL
NORTHEAST AS THE UPPER LOW MOVES AWAY AND ALLOW FOR DECENT WARMING.
ONLY THE FAR NORTHERN COUNTIES WILL LIKELY STAY UNDER THE CLOUDS AND
KEEP HIGH TEMPERATURES FROM GETTING PAST THE LOWER 60S.

THE NEXT STORM SYSTEM STILL LOOKS LIKE IT WILL ARRIVE ON WEDNESDAY
AS IT LIFTS NORTHEAST WITH A NEGATIVE TILT. AS WAS THE CASE WITH
TODAYS UPPER LEVEL WAVE WHICH CAME OUT OF THE PACIFIC OCEAN THE NEXT
SYSTEM WILL BRING MOISTURE LADEN AIR FROM THE PACIFIC OCEAN. GFS
BRINGS IN PRECIPITABLE WATER VALUES AROUND 200 PERCENT OF NORMAL ON
WEDNESDAY SO HEAVY RAINS ARE ONCE AGAIN A THREAT...MORE SO NOW THAT
THE GROUND IS NEARLY SATURATED FROM NORTHWEST MO THROUGH THE WEST
CENTRAL COUNTIES.

MJ

&&

.AVIATION...

RAIN SHIELD HAS NOW PUSHED EAST OF THE TERMINALS THIS MORNING AND NOT
EXPECTING ANY ADDITIONAL PRECIP TO AFFECT THE SITES THROUGH THE
MORNING HOURS. IN ITS WAKE...STRATUS DECK HAS DEVELOPED ACROSS A GOOD
PORTION OF KANSAS AND WESTERN MISSOURI AND HAVE KEPT MENTION OF THIS
DECK THROUGH THE REMAINDER OF THE MORNING. WINDS SHOULD GRADUALLY
SHIFT TO THE SOUTHWEST AS PACIFIC FRONT TO MOVES THROUGH THE AREA
TODAY. NOT OVERLY CONFIDENT ON ADDITIONAL PRECIP DEVELOPING ALONG THE
BOUNDARY THIS AFTERNOON AND HAVE LEFT MENTION OUT OF TAF FOR THE TIME
BEING. HOWEVER...THIS MAY HAVE TO BE REVISITED BY NEXT ISSUANCE TIME
IF THREAT APPEARS MORE LIKELY.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Oct 15, 6:00 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT MON OCT 15 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
600 AM CDT MON OCT 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING EAST OF A CLINTON TO
PRINCETON LINE. ANY STORMS WHICH DO FORM THIS MORNING WILL NOT BE
SEVERE. DURING THE AFTERNOON HOURS ISOLATED THUNDERSTORMS MAY FORM
ALONG A WEAK COLD FRONT AS IT MOVES INTO NORTHWEST AND WEST CENTRAL
MISSOURI. HOWEVER...DUE TO THE EXTENSIVE CLOUD COVER WHICH WILL
LIKELY PERSIST FOR MUCH OF THE DAY THERE MAY NOT BE SUFFICIENT
INSTABILITY TO SUPPORT ANYTHING MORE THAN GENERAL THUNDERSTORMS.
SHOULD THE SUN BE ABLE TO BREAK THROUGH AND HEAT THE AIRMASS UP MORE
THAN CURRENTLY FORECAST A FEW SEVERE STORMS WOULD BE
POSSIBLE NEAR THE FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS AND MID
MISSOURI RIVER VALLEY WEDNESDAY AND WEDNESDAY NIGHT. DEPENDING ON
THE TRACK OF THE SYSTEM...SEVERE THUNDERSTORMS MAY BE A POSSIBILITY.
IN ADDITION...THE THREAT FOR HEAVY RAINS WILL RETURN AS ABUNDANT
MOISTURE FROM THE PACIFIC OCEAN WILL BE DRAG EAST BY THIS UPPER
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY NIGHT.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 12:04 AM CDTRiver Flood WarningEAXAtchison, Holt36 hr
Oct 15, 12:39 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway35 hr
Oct 15, 8:29 AM CDTRiver Flood WarningEAXAndrew, Buchanan45 hr
Oct 15, 8:29 AM CDTRiver Flood WarningEAXPlatte28 hr

Nearby

River Flood Warnings in Missouri, 2007River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.